The Annals of Statistics

On the Completeness of Minimal Sufficient Statistics with Censored Observations

G. K. Bhattacharyya, Richard A. Johnson, and K. G. Mehrotra

Full-text: Open access

Abstract

The property of completeness, for the minimal sufficient statistics, is investigated in the context of life testing when the set of observations is censored at a fixed time or at a fixed order statistic. Nonparametric families are shown to retain completeness for the observed order statistics and some implications regarding unbiased estimators and similar tests are presented. Most of the common parametric models fail to possess completeness of minimal sufficient statistics under censored sampling in the one-sample, two-sample and regression situations.

Article information

Source
Ann. Statist., Volume 5, Number 3 (1977), 547-553.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176343854

Digital Object Identifier
doi:10.1214/aos/1176343854

Mathematical Reviews number (MathSciNet)
MR436398

Zentralblatt MATH identifier
0364.62005

JSTOR
links.jstor.org

Subjects
Primary: 62B05: Sufficient statistics and fields
Secondary: 62N05: Reliability and life testing [See also 90B25] 62G30: Order statistics; empirical distribution functions

Keywords
Completeness reliability sufficiency censoring order statistics

Citation

Bhattacharyya, G. K.; Johnson, Richard A.; Mehrotra, K. G. On the Completeness of Minimal Sufficient Statistics with Censored Observations. Ann. Statist. 5 (1977), no. 3, 547--553. doi:10.1214/aos/1176343854. https://projecteuclid.org/euclid.aos/1176343854


Export citation